Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 76, NWS Melbourne, FL

June 1, 2025Brevard County, Indian River County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 1, 2025, 5:24 PM EDT for Brevard County, Indian River County, Osceola County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2025, 5:24 PM EDT (21:24 UTC)
Expired
Jun 1, 2025, 5:58 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brevard County, FL, Indian River County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 31 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WUUS52 KMLB 012124
SVRMLB
FLC009-061-097-012215-
/O.NEW.KMLB.SV.W.0076.250601T2124Z-250601T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
524 PM EDT Sun Jun 1 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Indian River County in east central Florida...
  Southwestern Brevard County in east central Florida...
  East central Osceola County in east central Florida...

* Until 615 PM EDT.

* At 524 PM EDT, a severe thunderstorm was located near Kenansville,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Palm Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2777 8089 2783 8098 2814 8082 2785 8052
TIME...MOT...LOC 2124Z 233DEG 20KT 2785 8088 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
2 follow-up statements
626 
WWUS52 KMLB 012140
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
540 PM EDT Sun Jun 1 2025

FLC097-012150-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-250601T2215Z/
Osceola FL-
540 PM EDT Sun Jun 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSCEOLA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2779 8078 2786 8086 2811 8079 2785 8052
TIME...MOT...LOC 2140Z 233DEG 20KT 2791 8080 

$$

FLC009-061-012215-
/O.CON.KMLB.SV.W.0076.000000T0000Z-250601T2215Z/
Indian River FL-Brevard FL-
540 PM EDT Sun Jun 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN INDIAN RIVER AND SOUTH CENTRAL BREVARD COUNTIES...

At 540 PM EDT, a severe thunderstorm was located 9 miles southwest of
Palm Bay, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palm Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2779 8078 2786 8086 2811 8079 2785 8052
TIME...MOT...LOC 2140Z 233DEG 20KT 2791 8080 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
371 
WWUS52 KMLB 012158
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
558 PM EDT Sun Jun 1 2025

FLC009-061-012208-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-250601T2215Z/
Indian River FL-Brevard FL-
558 PM EDT Sun Jun 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN INDIAN RIVER AND
SOUTH CENTRAL BREVARD COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 2779 8078 2786 8086 2811 8079 2785 8052
TIME...MOT...LOC 2156Z 233DEG 20KT 2797 8071 

$$

Fehling

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:56 PM EDT, 2 hours 28 minutes earlier. Its key messages:

  • Issued at 250 PM EDT Sun Jun 1 2025
  • Isolated showers, storms possible through this evening from Orlando/Cape Canaveral southward
  • Moisture gradually increases through mid week, leading to an unsettled pattern of showers and lightning storms each day; locally heavy rainfall and a strong storm or two cannot be ruled out
  • Near to slightly below normal temperatures through mid week, warming back up Friday into next weekend
Area forecast discussion, Jun 1, 2:56 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
256 PM EDT Sun Jun 1 2025

...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...

.KEY MESSAGES...
Issued at 250 PM EDT Sun Jun 1 2025

- Isolated showers, storms possible through this evening from
  Orlando/Cape Canaveral southward

- Moisture gradually increases through mid week, leading to an
  unsettled pattern of showers and lightning storms each day;
  locally heavy rainfall and a strong storm or two cannot be
  ruled out

- Near to slightly below normal temperatures through mid week,
  warming back up Friday into next weekend

&&

.DISCUSSION...
Issued at 250 PM EDT Sun Jun 1 2025

Now-Tonight...Drier air has worked across the northern half of
east central Florida this afternoon, well-depicted by GOES-derived
PW of 1.2" or less from Orange County northward. Visible satellite
shows what is left of residual morning cloud cover across Lake
Okeechobee and Martin County, while low level cumulus develop
farther north and the east coast sea breeze moves inland. With a
moisture gradient over the area, models suggest a favorable zone
(near or just north of the weak surface boundary) for isolated
shower and storm development through mid evening. HRRR/RRFS
guidance suggests the most favored corridor for convection to be
from near Orlando/Titusville to Vero Beach this evening. Strong
storm potential is low but non-zero. The most organized of storms
could produce gusty winds and occasional to frequent lightning
strikes. Activity will push back toward the Atlantic coast,
dissipating or moving offshore after sunset.

Monday-Tuesday...By tomorrow morning, mid level energy rounding
the base of an east coast trough is forecast to move over north
Florida and the eastern Gulf. At the same time, 500mb temps cool
to around -11C Monday afternoon with PW increasing to 1.5+" from
the Orlando metro southward. As the east coast sea breeze
develops, showers and storms are forecast to develop along it from
south (Treasure Coast) to north and move inland through early
evening. A strong storm or two, capable of gusty winds, frequent
lightning, and small hail is possible. Near normal high
temperatures are forecast, in the upper 80s to around 90 degrees.

The mid-upper low remains stalled over the eastern Gulf or Florida
Peninsula Tuesday as stronger onshore surface winds return. With
higher moisture content across south-central Florida,
comparatively speaking, and a faster moving east coast breeze,
afternoon rain and storm chances look to favor the southern and
western peninsula on Tuesday. Thus, rain probability is lower
(30-50%) from Melbourne northward. Again, a strong storm or two
cannot be ruled out, especially as activity moves farther inland.
The sea breeze will bring a little relief to temperatures closer
to the coast (mid 80s).

Wednesday-Saturday (modified previous)...The weak trough pattern
in the mid levels continues into mid week, then weakens over the
eastern Gulf late week as it retrogrades slightly. If this plays
out, expect elevated shower/storm chances to continue as deep
moisture remains in place with SCT/NMRS coverage each
afternoon/evening. Surface high pressure centered over the mid
Atlc States early in the period will weaken slightly into mid week
as it moves seaward with associated ridge axis north of central
FL. Surface flow becomes mainly E/SE (perhaps even S) thru much of
this period with speeds 5-10 mph and a little higher along the
coast, with the ECSB developing and pushing inland each afternoon.
Seasonably warm temperatures prevail through the period, with
afternoon highs in the U80s to L90s. Mins remain within range of
seasonal norms as well.

&&

.MARINE...
Issued at 250 PM EDT Sun Jun 1 2025

A weakened front will remain stalled over the local waters through
at least Monday as surface low pressure develops over north Florida
through mid week. Moisture increases through time, leading to
multiple rounds of showers and lightning storms, especially each
afternoon and evening. Light west winds Monday back onshore in the
afternoon, then become predominantly ESE Tuesday and Wednesday,
veering more SSE on Thursday. Speeds remain near 10-15 kt for much
of the period. Seas generally 2 ft through Monday, increasing up to
3-4 ft by Wednesday morning. 5 ft seas are possible offshore
briefly, Wednesday night into Thursday morning. Seas may become
locally hazardous in the vicinity of lightning storms.

&&

.AVIATION...
(18Z TAFs)
Issued at 142 PM EDT Sun Jun 1 2025

Mainly VFR through Monday morning, but a front stalled across
Central to South Florida is keeping conditions a little disturbed,
especially INVOF of KMLB-KSUA. Went ahead and bit on VCSH at the
aforementioned terminals from 21Z-01Z given consistent model
signal and ISO SHRA starting to develop upstream to the west. High
clouds are resulting in a weaker sea breeze from KVRB south,
which may cause shifty winds at those terminals as the boundary
oscillates west and east. Further north the sea breeze will push
inland colliding near the Orlando terminals around 00Z. There is a
very low chance for SHRA/TSRA on the collision. SHRA/TSRA will
develop over the Gulf and along the west coast through the night
and Monday morning, some of which could push east and reach the
ECFL terminals. SCT-NUM TSRA/SHRA expected Monday afternoon and
evening, impacting most ECFL terminals.

&&

.FIRE WEATHER...
Issued at 250 PM EDT Sun Jun 1 2025

Lower humidity values along and north of I-4 on Monday may bring
fire sensitive conditions in the afternoon. Moisture increases
through the week, as does the chance for lightning storms.
The primary fire weather concern this week will be from lightning
strikes leading to potential new fire starts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  89  70  87 /  10  20  20  30
MCO  71  89  71  87 /  10  50  30  50
MLB  71  87  71  85 /  30  60  50  50
VRB  70  87  69  85 /  40  70  60  60
LEE  69  90  71  90 /  10  30  20  40
SFB  70  90  70  89 /  10  40  20  40
ORL  72  89  72  88 /  10  50  30  50
FPR  69  87  69  84 /  30  70  60  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Schaper
AVIATION...Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:22 AM EDTSpecial Weather StatementMLBMartin, Saint Lucie38 min
Jun 1, 7:28 AM EDTTornado WarningMLBMartin, Saint Lucie32 min
Jun 1, 7:52 AM EDTSpecial Marine WarningMLB53 min
Jun 1, 7:55 AM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie33 min
Jun 1, 7:57 AM EDTSpecial Weather StatementMLBMartin18 min
Jun 1, 8:13 AM EDTSpecial Weather StatementMLBMartin32 min
Jun 1, 8:36 AM EDTSpecial Marine WarningMLB54 min
Jun 1, 8:38 AM EDTSpecial Weather StatementMLBMartin22 min
Jun 1, 9:28 AM EDTSpecial Marine WarningMLB62 min
Jun 1, 10:07 AM EDTSpecial Marine WarningMLB23 min
Jun 1, 6:19 PM EDTSpecial Weather StatementMLBOsceola41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.